Alert archive / California / Red Flag Warnings in 2006
Red Flag Warning 10, NWS Phoenix, AZ
NWS Phoenix, AZ issued this red flag warning at Jun 12, 2006, 5:04 AM PDT for Riverside County, San Bernardino County, California. It took effect at Jun 12, 2006, 11:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2006, 5:04 AM PDT (12:04 UTC)
- In effect from
- Jun 12, 2006, 11:00 AM PDT
- Expired
- Jun 12, 2006, 7:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Phoenix, AZ
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 0.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPSR 121204 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 504 AM MST MON JUN 12 2006 CAZ230-122015- /O.NEW.KPSR.FW.W.0010.060612T1800Z-060613T0200Z/ /O.NEW.KPSR.FW.A.0009.060613T1800Z-060614T0200Z/ JOSHUA TREE NATIONAL PARK- 504 AM PDT MON JUN 12 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS EVENING FOR JOSHUA TREE NATIONAL PARK DUE TO STRONG WINDS... LOW RELATIVE HUMIDITY VALUES AND VERY HIGH FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR JOSHUA TREE NATIONAL PARK DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND VERY HIGH FIRE DANGER... DISCUSSION...THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING FROM 11AM PDT UNTIL 7PM PDT TODAY AND A FIRE WEATHER WATCH FROM LATE TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND VERY HIGH FIRE DANGER. A LOW PRESSURE SYSTEM WILL MOVE TOWARDS THE CALIFORNIA COAST TODAY ...WHILE A HIGH PRESSURE SYSTEM REMAINS CENTERED OVER NEW MEXICO. 20- FOOT WINDS WILL INCREASE TODAY TO THE 15 TO 25 MPH RANGE...WITH GUSTS UP TO 35 MPH...AS THE SYSTEMS MOVE TOWARDS EACH OTHER. MINIMUM RH VALUES WILL DROP BELOW 15 PERCENT FOR MUCH OF THE DAY. THE STRONG WINDS WILL SPREAD ACROSS ALL OF SOUTHEASTERN CALIFORNIA AND THE LOWER COLORADO RIVER TUESDAY. THESE ELEMENTS WILL COMBINE TO CREATE HAZARDOUS FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. $$ AZZ131-CAZ231-232-122015- /O.NEW.KPSR.FW.A.0009.060613T1800Z-060614T0200Z/ YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- LOWER COLORADO RIVER VALLEY CA- IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 504 AM PDT MON JUN 12 2006 /504 AM MST MON JUN 12 2006/ ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR IMPERIAL AND EASTERN RIVERSIDE COUNTIES... AND THE LOWER COLORADO RIVER DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND VERY HIGH FIRE DANGER... FIRE WEATHER ZONES INCLUDED IN THIS WATCH ARE CALIFORNIA FIRE WEATHER ZONES 231 AND 232...AND ARIZONA FIRE WEATHER ZONE 131. DISCUSSION...THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WATCH FOR STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND VERY HIGH FIRE DANGER WHICH IS IN EFFECT FROM 11 AM PDT/MST THROUGH 7 PM PDT/MST TUESDAY. A LOW PRESSURE SYSTEM WILL MOVE TOWARDS THE CALIFORNIA COAST TODAY AND TUESDAY...WHILE A HIGH PRESSURE SYSTEM REMAINS CENTERED OVER NEW MEXICO. 20-FOOT WINDS WILL INCREASE TUESDAY TO THE 15 TO 25 MPH RANGE...WITH GUSTS UP TO 35 MPH...AS THE SYSTEMS MOVE TOWARDS EACH OTHER. MINIMUM RH VALUES WILL DROP BELOW 15 PERCENT FOR MUCH OF THE DAY. THESE ELEMENTS WILL COMBINE TO CREATE HAZARDOUS FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ INIGUEZ
2 follow-up statements
000 WWUS85 KPSR 121214 RFWPSR RED FLAG WARNING...UPDATED EXPIRATION TIME NATIONAL WEATHER SERVICE PHOENIX AZ 514 AM MST MON JUN 12 2006 CAZ230-122300- /O.NEW.KPSR.FW.W.0010.060612T1800Z-060613T0200Z/ /O.NEW.KPSR.FW.A.0009.060613T1800Z-060614T0200Z/ JOSHUA TREE NATIONAL PARK- 514 AM PDT MON JUN 12 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS EVENING FOR JOSHUA TREE NATIONAL PARK DUE TO STRONG WINDS... LOW RELATIVE HUMIDITY VALUES AND VERY HIGH FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR JOSHUA TREE NATIONAL PARK DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND VERY HIGH FIRE DANGER... DISCUSSION...THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING FROM 11AM PDT UNTIL 7PM PDT TODAY AND A FIRE WEATHER WATCH FROM LATE TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND VERY HIGH FIRE DANGER. A LOW PRESSURE SYSTEM WILL MOVE TOWARDS THE CALIFORNIA COAST TODAY ...WHILE A HIGH PRESSURE SYSTEM REMAINS CENTERED OVER NEW MEXICO. 20- FOOT WINDS WILL INCREASE TODAY TO THE 15 TO 25 MPH RANGE...WITH GUSTS UP TO 35 MPH...AS THE SYSTEMS MOVE TOWARDS EACH OTHER. MINIMUM RH VALUES WILL DROP BELOW 15 PERCENT FOR MUCH OF THE DAY. THE STRONG WINDS WILL SPREAD ACROSS ALL OF SOUTHEASTERN CALIFORNIA AND THE LOWER COLORADO RIVER TUESDAY. THESE ELEMENTS WILL COMBINE TO CREATE HAZARDOUS FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. $$ AZZ131-CAZ231-232-122300- /O.NEW.KPSR.FW.A.0009.060613T1800Z-060614T0200Z/ YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- LOWER COLORADO RIVER VALLEY CA- IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 514 AM PDT MON JUN 12 2006 /504 AM MST MON JUN 12 2006/ ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR IMPERIAL AND EASTERN RIVERSIDE COUNTIES... AND THE LOWER COLORADO RIVER DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND VERY HIGH FIRE DANGER... FIRE WEATHER ZONES INCLUDED IN THIS WATCH ARE CALIFORNIA FIRE WEATHER ZONES 231 AND 232...AND ARIZONA FIRE WEATHER ZONE 131. DISCUSSION...THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WATCH FOR STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND VERY HIGH FIRE DANGER WHICH IS IN EFFECT FROM 11 AM PDT/MST THROUGH 7 PM PDT/MST TUESDAY. A LOW PRESSURE SYSTEM WILL MOVE TOWARDS THE CALIFORNIA COAST TODAY AND TUESDAY...WHILE A HIGH PRESSURE SYSTEM REMAINS CENTERED OVER NEW MEXICO. 20-FOOT WINDS WILL INCREASE TUESDAY TO THE 15 TO 25 MPH RANGE...WITH GUSTS UP TO 35 MPH...AS THE SYSTEMS MOVE TOWARDS EACH OTHER. MINIMUM RH VALUES WILL DROP BELOW 15 PERCENT FOR MUCH OF THE DAY. THESE ELEMENTS WILL COMBINE TO CREATE HAZARDOUS FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. $$ INIGUEZ
000 WWUS85 KPSR 122152 RFWPSR RED FLAG WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 252 PM MST MON JUN 12 2006 CAZ230-130200- /O.UPG.KPSR.FW.A.0009.060613T1800Z-060614T0200Z/ /O.NEW.KPSR.FW.W.0011.060613T2000Z-060614T0400Z/ /O.CON.KPSR.FW.W.0010.000000T0000Z-060613T0200Z/ JOSHUA TREE NATIONAL PARK- 252 PM PDT MON JUN 12 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING DUE TO STRONG WINDS...LOW RELATIVE HUMIDITY VALUES AND VERY HIGH FIRE DANGER... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT TUESDAY... FIRE WEATHER ZONES INCLUDED IN THE WARNING ARE CALIFORNIA FIRE WEATHER ZONE 230. DISCUSSION...THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT TUESDAY. THIS SUPERSEDES THE FIRE WEATHER WATCH WHICH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. WINDS OVER SOUTHEAST CALIFORNIA EARLY THIS AFTERNOON HAVE BEEN SLOW TO STRENGTHEN BUT GUSTS TO 35 MPH ARE ANTICIPATED TO BEGIN BY 4 PM. MEANWHILE...SINGLE DIGIT HUMIDITIES WILL BE IN PLACE. THUS THE RED FLAG WARNING REMAIS IN EFFECT. AS THE SOUTHERN END OF A PACIFIC WEATHER SYSTEM MOVES THROUGH CALIFORNIA AND INTO THE GREAT BASIN TUESDAY...SOUTHWEST WINDS OF 15 TO 25 MPH GUSTING TO 35 MPH WILL OCCUR DURING THE AFTERNOON AND EVENING. HUMIDITIES WILL BE HIGHER TUESDAY COMPARED TO TODAY...BUT WILL STILL BE RATHER LOW. THUS CRITICAL FIRE WEATHER THRESHOLDS ARE EXPECTED DURING THE AFTERNOON AND EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ AZZ131-CAZ231-232-130600- /O.UPG.KPSR.FW.A.0009.060613T1800Z-060614T0200Z/ /O.NEW.KPSR.FW.W.0011.060613T2200Z-060614T0400Z/ YUMA/MARTINEZ LAKE AND VICINITY/LOWER COLORADO RIVER VALLEY AZ- LOWER COLORADO RIVER VALLEY CA- IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY- 252 PM PDT MON JUN 12 2006 /252 PM MST MON JUN 12 2006/ ...RED FLAG WARNING IN EFFECT FROM 3 PM MST /3 PM PDT/ TO 9 PM MST /9 PM PDT/ TUESDAY FOR EXTREME SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY DUE TO EXPECTED STRONG WINDS...LOW RELATIVE HUMIDITIES AND EXTREME FIRE DANGER... FIRE WEATHER ZONES INCLUDED IN THE WARNING ARE ARIZONA FIRE WEATHER ZONE 131 AND CALIFORNIA FIRE WEATHER ZONES 231 AND 232. DISCUSSION...THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM MST /3 PM PDT/ TO 9 PM MST /9 PM PDT/ TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. AS THE SOUTHERN END OF A PACIFIC WEATHER SYSTEM MOVES THROUGH CALIFORNIA AND INTO THE GREAT BASIN TUESDAY...STRONG SOUTH AND SOUTHWEST WINDS WILL DEVELOP BY MID AFTERNOON WITH HUMIDITIES BELOW 15 PERCENT. THUS CRITICAL FIRE WEATHER THRESHOLDS ARE EXPECTED DURING THE AFTERNOON AND EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ AJ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 11, 9:05 PM PDT, 7 hours 59 minutes earlier.
Area forecast discussion, Jun 11, 9:05 PM PDT, 7 hours 59 minutes before
AZZ020>028-CAZ030>033-121200- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 905 PM MST SUN JUN 11 2006 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... HIGH PRESSURE ALOFT WILL GIVE CLEAR SKIES AND WARMER TEMPERATURES THROUGH THE MIDDLE OF THE WEEK...WITH HOTTEST SOUTH-CENTRAL DESERTS EXPECTED TO SURPASS THE 110 DEGREE MARK TUESDAY AND WEDNESDAY. A LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST WILL GRADUALLY PUSH INTO THE GREAT BASIN REGION TUESDAY AND WEDNESDAY. THIS WILL EVENTUALLY RESULT IN LOWER DAYTIME TEMPERATURES BY THE END OF THE WEEK. IN ADDITION...AS THE UPPER LOW PUSHES INLAND...WINDS WILL INCREASE MONDAY AND TUESDAY...ESPECIALLY ACROSS SOUTHEAST CALIFORNIA AND FAR SOUTHWEST ARIZONA. && .SHORT TERM... TONIGHT THROUGH WEDNESDAY... UPPER LOW OFF CA COAST WITH AZ AHEAD OF THE SYSTEM AND UNDER VERY DRY SWLY FLOW ALOFT. GOES PWAT IMAGERY THIS EVE HAS ALL OF AZ LESS THAN ONE HALF INCH VALUES...AND SURFACE DEWPOINTS ARE IN THE LOW TEENS TO MID 20S OVER THE AZ DESERTS...WITH SOMEWHAT HIGHER VALUES ALONG THE LOWER CO RIVER...WHICH IS UNDER A MODERATE LOW LEVEL SLY FLOW. CLEAR SKIES...AS SEEN IN IR IMAGERY...AND MOSTLY LIGHT WINDS WILL PREVAIL REST OF TONIGHT. NO UPDATES NEEDED. REST OF FORECAST IS FROM THE PREVIOUS DAY SHIFT. WE ARE STILL ANTICIPATING A SIGNFICANT WARMING TREND THROUGH THE MIDDLE OF THE WEEK ACROSS THE CWA...WITH THE HOTTEST DAYTIME READINGS EXPECTED OVER THE LOWER DESERTS OF SCNTRL AZ. THIS WARMING IS DUE TO BUILDING HEIGHTS/THICKNESSES EXPECTED OVER THE AREA AS RIDGE PUMPS UP STRONGLY TO OUR E. 500MB HEIGHTS RISE TO NEAR 594 DM BY TUESDAY AFTN/INTO WED OVER ERN AZ...WITH LOWER VALUES FURTHER W CLOSER TO AN OFFSHORE UPPER LOW. PHX HEAT WATCH/WARNING SYSTEM INDICATES THAT WE COULD GET CLOSE TO HEAT ADVISORY CRITERIA FOR SCNTRL DESERTS TUESDAY. WILL LET MID SHIFT ISSUE THIS PRODUCT IF NEED BE WITH LATER GUIDANCE IN HAND. CRITERIA NOT EXPECTED TO ME MET OUT IN WRN CWA WITH LOWER TEMPS ANTICIPATED. OFFSHORE UPPER LOW WILL MOVE INLAND BY TUESDAY...PROVIDING FOR A TIGHTENING PRESSURE GRADIENT AND THE POSSIBILITY OF WINDY CONDITIONS OVER ESPECIALLY WRN CWA MONDAY...BUT ESPECIALLY ON TUESDAY. LESS WINDS ON TAP FOR WEDNESDAY. && .LONG TERM... WEDNESDAY NIGHT THROUGH SUNDAY... LOOK FOR A CONTINUATION OF THE DRY WEATHER ACROSS ENTIRE CWA FOR THE EXTENDED PERIOD...AS FLOW ALOFT GRADUALLY BECOMES MORE WESTERLY WITH TIME. THE STRONG UPPER HIGH SHIFTS SOUTH IN RESPONSE TO THE PROGRESSIVE SHORT WAVE THAT SWEEPS ACROSS ARIZONA. TIMING OF THIS SYSTEM IS STILL UNCERTAIN...BUT WILL CALL FOR A GENERAL MODERATION OF TEMPERATURES BY LATE IN THE WEEK. HEIGHTS DO NOT CHANGE ALL THAT MUCH...AND WILL KEEP HIGH TEMPS WARMER THAN GFS ENSEMBLE GUIDANCE. LATEST DGEX NOW CALLS FOR A BIGGER HEIGHT RISE BY FRIDAY AFTERNOON...AND INTO NEXT WEEKEND FOR ANOTHER WARMING TREND. && .FIRE WEATHER... WINDS WILL BE STRONGER THE NEXT FEW DAYS...PRIMARILY OVER SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA. CRITICAL FIRE WEATHER THRESHOLDS MAY BE REACHED IN JOSHUA TREE NATIONAL PARK MONDAY. A FIRE WEATHER WATCH MAY BE NEEDED IN SOUTHEAST CALIFORNIA FOR TUESDAY AS SIMILAR CONDITIONS ARE APT TO LAST LONGER. WINDS ARE NOT EXPECTED TO BE QUITE AS STRONG IN ARIZONA...ESPECIALLY IN SOUTH-CENTRAL ARIZONA. ON WEDNESDAY...BREEZY TO WINDY CONDITIONS ARE ANTICIPATED BUT CONDITIONS ARE EXPECTED TO REMAIN BELOW CRITICAL FIRE WEATHER THRESHOLDS. && .AVIATION... 06Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX 11/ESTLE/SIPPLE
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 5:04 AM PDT | Fire Weather Watch | PSR | Imperial, Riverside, San Bernardino | 10 hr |
| Jun 12, 2:52 PM PDT | Red Flag Warning | PSR | Imperial, Riverside, San Bernardino | 30 hr |
Nearby
Red Flag Warnings in California, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.